Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Am I going blind???
Mar 28, 2000

I have recently noticed that my vision seems to be blurring quite a bit. It's not a "blanket" blur -- rather, it seems to appear in crescent shapes just slightly to the left or right of my central line of vision. Also, my eyes just seem to ache more frequently. I have been somewhat medication non-compliant (feeling guilty) due to the side effects of the meds and my need to be able to take care of my children. I have been + for 15 years and full-blown for the last 6 or 7 years. My work requires a lot of reading and computer exposure. Last viral was about 40K and cd4 was around 300. Can you tell me what the symptoms of CMV are and what other possible conditions might be causing this problem?

Response from Dr. Feinberg

CMV retinitis, the eye infection that can cause loss of vision, is extremely rare in people with 300 T cells. The only exception to this is when people recently begun on potent combination HIV meds have an abrupt increase in CD4 cells and the CMV infection that was 'incubating' when the HIV medicines were started has some unusual features, like occurring at CD4 cell counts above 50-75.

You need to do 2 things to set your mind at rest: you need to see an eye doctor experienced in treating HIV+s, and you need to talk with your primary caregiver who wrote your HIV prescriptions and get on a regimen that is manageable for you to take. The medicines aren't going to do you any good if they sit in the jar. There are lots of new approaches to simpler combinations that have fewer (or shorter-lasting) side effects.


Previous
Really worried!
Next
CMS

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement